I took my weekly dexamethasone (generic for Decadron)dose a few hours ago. I’ll be able to sleep tonight, and should be able to sleep tomorrow night too. I have an rx for Ambien, in case I need it. Dex produces some side effects that wear off a day or 2 after I take it, like bad indigestion and hiccups. Some of the other side effects stay with me all the time, like a puffy face. My hair is thinning out – even my eyebrows. Karen Duffy, the author of the book mentioned below, was on high doses of steroids to fight her disease. She mentioned that she used Rogaine to fight the hair loss. She had plastic surgery to change the appearance of her face! One thing I wonder is, are these changes permanent? Or will things return to normal once I can either cut my dose or eliminate it entirely?
You mention, “One thing I wonder is, are these changes permanent? Or will things return to normal once I can either cut my dose or eliminate it entirely?”
Beth, from past experience of chemo therapy, I lost most of my hair. And trust me, it doesn’t discriminate on which part of the body it takes it from.
All of my hair returned after all my treatments were done and I was cured (from TTP). So my guess would be it returns.
Follicles may go into shock, or the blood doesn’t know how to “knit” the hair when it has certain elements added to it. Once these drugs are stopped, your blood should be able to resume knitting your hair again.
Comments are closed.